MAUDE Adverse Event Report: MAQUET GMBH ALPHAMAXX MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH ALPHAMAXX MOBILE OPERATING TABLE; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 113322B5
Medical Device Problem Codes Break (1069); Circuit Failure (1089); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 25th september 2023 getinge became aware of an issue with one of our mobile tables ¿ 113322b5 alphamaxx (460 mm longit.Shift), eu used with hand control.As it was stated, unintended tilt movement of the table occurred during surgery while the patient was on the table.During service visit, internal damage of the hand control¿s cable has been identified which could have contributed to the incident.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely involuntary tilt movement of the table which could potentially lead to a patient's fall, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.E1h event site postal code: (b)(6).E1i event site telephone: (b)(6).H3 other text : device not returned to manufacturer.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our mobile tables ¿ 113322b5 alphamaxx (460 mm longit.Shift), eu used with hand control.As it was stated, unintended tilt movement of the table occurred during surgery while the patient was on the table.During the service visit, internal damage to the hand control¿s cable was identified which could have contributed to the incident.There was no injury reported, however, we decided to report the issue based on the potential for serious injury if the situation, namely involuntary tilt movement of the table which could potentially lead to a patient's fall, was to reoccur.The affected table has been removed from service and evaluated by a getinge technician to identify the cause of the movement/fault and carry out necessary repairs or replacements.The technician inspected the table, checked for hydraulic leaks, and oil levels, and tested for movement or air in the hydraulic system, all of which were found to be satisfactory.The fault was traced to the handset, with testing revealing a faulty control cable.After running diagnostics through optiserp and testing the table's full functionality, it was confirmed that the issue was caused by damaged internal wires in the spiral control cable, not visible from the outside.A replacement spiral cable with plugs (2004293) has been requested to fit a new handset cable.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus was also directly involved with the reported incident.As the malfunction of the device was found, it was considered that the getinge device was not up to the specification.A review of the received customer product complaints revealed that there were no injuries to a user nor to a patient or operator when this particular incident occurred.Since the device was manufactured in 2013 and has been in service for over 10 years, the adverse event was initially attributed to wear and tear.The review of complaint records claimed for this device revealed that the spiral cable was identified as defective during the last maintenance before the adverse event.As part of the preventive maintenance (ppm), the customer was advised to replace the cable, and a quotation for the repair was provided.However, according to information from the ssu, the customer did not approve the repair.It can be concluded that the spiral cable, though identified for replacement, was not replaced as recommended.The customer was aware that the remote control might not function properly due to the cable damage.According to the instructions for use (ifu 1133.22 en 19, page 112, see also page 112 in "attachment 2 - ifu 1133.22 en 19"), it clearly states: "a damaged product may not be used and you may not repair it yourself".Therefore, the root cause of the event, which was initially thought to be related to wear and tear, should more appropriately be attributed to non-compliance with the instructions for use in summary and as a result of the performed root cause evaluation, it was concluded that based on available information the most probable root cause of the reported issue, namely involuntary tilt movement of the table which could potentially lead to a patient's fall, is related to the user error.We currently do not have any information that would warrant further action regarding device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The full unique identifier (udi) # information is not available since the device was manufactured before 09/24/2022.The correction of d1 brand name, d4 catalog #, d4 unique identifier (udi) #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code ¿ explain, h4 device manufacture date, h6 medical device ¿ problem code and h6 component codes fields deems required.This is based on the internal evaluation.Previous d1 brand name: alphamaxx (460 mm longit.Shift), eu corrected d1 brand name: alphamaxx mobile operating table previous d4 catalog #: 113322b5 corrected d4 catalog #: n/a previous d4 unique identifier (udi) #: n/a corrected d4 unique identifier (udi) #: (01)04046768040014 previous h3a device evaluated by manufacturer: no corrected h3a device evaluated by manufacturer: yes previous h3b device not eval provide code: other corrected h3b device not eval provide code: n/a previous h3c if other provide code - explain: device not returned to manufacturer corrected h3c if other provide code - explain: n/a previous h4 device manufacture date: 11/15/2013 corrected h4 device manufacture date: 11/21/2013 previous h6 medical device ¿ problem code: mechanical problem|unintended movement||3026 material integrity problem|break||1069 corrected h6 medical device ¿ problem code: mechanical problem|unintended movement||3026 electrical /electronic property problem|circuit failure||1089 previous h6 component codes: electrical and magnetic|cable, electrical||423 electrical and magnetic|transmitter||3141 corrected h6 component codes: electrical and magnetic|cable, electrical||423 mechanical|controller||765.
 
Event or Problem Description
Manufacturer's reference number (b)(6).

Brand Name
ALPHAMAXX MOBILE OPERATING TABLE
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key17910378
Report Number8010652-2023-00099
Device Sequence Number6777328
Product Code FQO
UDI-Device Identifier04046768040014
UDI-Public(01)04046768040014
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number113322B5
Device Catalogue Number113322B5
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/24/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2013
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAND CONTROL.
Patient SexUnknown